Alert archive / Georgia / Wind Advisories in 2009

Wind Advisory 24, NWS Atlanta, GA

December 8, 200996 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Dec 8, 2009, 4:36 AM EST for 96 counties in Georgia. It took effect at Dec 8, 2009, 1:00 PM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 4:36 AM EST (09:36 UTC)
In effect from
Dec 8, 2009, 1:00 PM EST
Expired
Dec 9, 2009, 6:00 PM EST
In force
29 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 080936
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 AM EST TUE DEC 8 2009

GAZ001-002-005>009-011-013>016-081745-
/O.NEW.KFFC.WI.Y.0024.091208T1800Z-091209T2300Z/
DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS-
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
436 AM EST TUE DEC 8 2009

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST
WEDNESDAY...FOR THE NORTH GEORGIA MOUNTAINS.

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH
GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTH GEORGIA
MOUNTAINS LATE THIS AFTERNOON. THIS IS IN RESPONSE TO A
STRENGTHENING LOW PRESSURE SYSTEM TRACKING FROM THE SOUTHERN
PLAINS TO THE GREAT LAKES. AN ASSOCIATED COLD FRONT WILL CROSS
GEORGIA EARLY WEDNESDAY. STRONG WEST WINDS BEHIND THIS FRONT WILL
CONTINUE INTO WEDNESDAY AFTERNOON OVER THE MOUNTAINS...EXPANDING
TO INCLUDE LOWER ELEVATION LOCATIONS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR
SHALLOW ROOTED TREES AS WELL.

&&

$$
5 follow-up statements
000 
WWUS72 KFFC 081527
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1027 AM EST TUE DEC 8 2009

GAZ001-002-005>009-011-013>016-082300-
/O.CON.KFFC.WI.Y.0024.091208T1800Z-091209T2300Z/
DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS-
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
1027 AM EST TUE DEC 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY FOR THE 
   NORTH GEORGIA MOUNTAINS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY FOR THE
NORTH GEORGIA MOUNTAINS...ESPECIALLY ELEVATIONS ABOVE 1500 FEET.

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH
GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTH GEORGIA
MOUNTAINS THIS AFTERNOON. THIS IS IN RESPONSE TO A STRENGTHENING
LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. AN ASSOCIATED
COLD FRONT WILL CROSS GEORGIA ON WEDNESDAY. STRONG AND GUSTY WEST
WINDS BEHIND THIS FRONT WILL CONTINUE THROUGH WEDNESDAY AFTERNOON
OVER THE MOUNTAINS AND EXPAND TO INCLUDE LOWER ELEVATION LOCATIONS
OF NORTH AND POSSIBLY CENTRAL GEORGIA ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR
SHALLOW ROOTED TREES AS WELL.

&&

$$
000 
WWUS72 KFFC 082028
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EST TUE DEC 8 2009

GAZ005>009-013>016-090430-
/O.NEW.KFFC.HW.W.0005.091209T1100Z-091209T2300Z/
/O.EXT.KFFC.WI.Y.0024.000000T0000Z-091209T1100Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
328 PM EST TUE DEC 8 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY.
THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY. THIS
ADVISORY AND WARNING ARE IN EFFECT FOR THE NORTHEAST GEORGIA
MOUNTAINS.

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH
GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTH GEORGIA
MOUNTAINS THIS AFTERNOON. THIS IS IN RESPONSE TO A STRENGTHENING
LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. AN ASSOCIATED
COLD FRONT WILL CROSS GEORGIA ON WEDNESDAY. STRONG AND GUSTY WEST
WINDS...AT TIMES UP TO 40 MPH...BEHIND THIS FRONT WILL CONTINUE
THROUGH WEDNESDAY AFTERNOON OVER THE MOUNTAINS. WITH SATURATED
SOILS FROM RAIN TONIGHT...TREES AND POWERLINES WILL BE DOWNED AT
LOWER WIND SPEEDS THAN MIGHT OTHERWISE BE NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR
SHALLOW ROOTED TREES AS WELL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS
OF 45 MPH OR MORE COULD TOPPLE TREES AND POWER LINES AS WELL AS
CAUSE PROPERTY DAMAGE.

&&

$$

GAZ003-004-012-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090430-
/O.EXB.KFFC.WI.Y.0024.091209T1100Z-091209T2300Z/
CATOOSA-WHITFIELD-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
328 PM EST TUE DEC 8 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST
WEDNESDAY...FOR ALL OF NORTH AND CENTRAL GEORGIA EXCEPT THE
NORTHEAST MOUNTAINS.

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN THIS AFTERNOON...IN
RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL
UNITED STATES. AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA ON
WEDNESDAY. STRONG AND GUSTY WEST WINDS BEHIND THIS FRONT WILL
DEVELOP ACROSS NORTH AND CENTRAL GEORGIA. WINDS OF 15-30 MPH WITH
OCCASIONAL HIGHER GUSTS CAN BE EXPECTED. WITH SATURATED SOILS
FROM RAIN TONIGHT...TREES AND POWERLINES WILL BE DOWNED AT LOWER
WIND SPEEDS THAN MIGHT OTHERWISE BE NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR
SHALLOW ROOTED TREES AS WELL.

&&

$$

GAZ001-002-011-090430-
/O.CON.KFFC.WI.Y.0024.000000T0000Z-091209T2300Z/
DADE-WALKER-CHATTOOGA-
328 PM EST TUE DEC 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY FOR THE
MOUNTAINS OF NORTHWEST GEORGIA.

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH
GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTHWEST
GEORGIA MOUNTAINS THIS AFTERNOON. THIS IS IN RESPONSE TO A
STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES.
AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA ON WEDNESDAY. STRONG
AND GUSTY WEST WINDS BEHIND THIS FRONT WILL CONTINUE THROUGH
WEDNESDAY AFTERNOON. WITH SATURATED SOILS FROM RAIN TONIGHT...
TREES AND POWERLINES WILL BE DOWNED AT LOWER WIND SPEEDS THAN
MIGHT OTHERWISE BE NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR
SHALLOW ROOTED TREES AS WELL.

&&

$$
000 
WWUS72 KFFC 090853
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 AM EST WED DEC 9 2009

GAZ005>009-013>016-091700-
/O.CON.KFFC.HW.W.0005.091209T1100Z-091209T2300Z/
/O.CON.KFFC.WI.Y.0024.000000T0000Z-091209T1100Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
353 AM EST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH
GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTH GEORGIA
MOUNTAINS THIS AFTERNOON. THIS IS IN RESPONSE TO A STRENGTHENING
LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. AN ASSOCIATED
COLD FRONT WILL CROSS GEORGIA TODAY. STRONG AND GUSTY WEST
WINDS...AT TIMES UP TO 40 MPH...BEHIND THIS FRONT WILL CONTINUE
THROUGH WEDNESDAY AFTERNOON OVER THE MOUNTAINS. WITH SATURATED
SOILS FROM RAIN THIS MORNING...TREES AND POWERLINES WILL BE
DOWNED AT LOWER WIND SPEEDS THAN MIGHT OTHERWISE BE NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR
SHALLOW ROOTED TREES AS WELL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS
OF 45 MPH OR MORE COULD TOPPLE TREES AND POWER LINES AS WELL AS
CAUSE PROPERTY DAMAGE.

&&

$$

GAZ001-002-011-091700-
/O.CON.KFFC.WI.Y.0024.000000T0000Z-091209T2300Z/
DADE-WALKER-CHATTOOGA-
353 AM EST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN TO 15 TO 30 MPH WITH
GUSTS TO 45 MPH OVER THE HIGHER ELEVATIONS OF THE NORTHWEST
GEORGIA MOUNTAINS THIS AFTERNOON. THIS IS IN RESPONSE TO A
STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES.
AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA TODAY. STRONG AND
GUSTY WEST WINDS BEHIND THIS FRONT WILL CONTINUE THROUGH WEDNESDAY
AFTERNOON. WITH SATURATED SOILS FROM RAIN THIS MORNING... TREES
AND POWERLINES WILL BE DOWNED AT LOWER WIND SPEEDS THAN MIGHT
OTHERWISE BE NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR
SHALLOW ROOTED TREES AS WELL.

&&

$$

GAZ003-004-012-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091700-
/O.CON.KFFC.WI.Y.0024.091209T1100Z-091209T2300Z/
CATOOSA-WHITFIELD-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
353 AM EST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN THIS AFTERNOON...IN
RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL
UNITED STATES. AN ASSOCIATED COLD FRONT WILL CROSS GEORGIA ON
WEDNESDAY. STRONG AND GUSTY WEST WINDS BEHIND THIS FRONT WILL
DEVELOP ACROSS NORTH AND CENTRAL GEORGIA. WINDS OF 15-30 MPH WITH
OCCASIONAL HIGHER GUSTS CAN BE EXPECTED. WITH SATURATED SOILS FROM
RAIN THIS MORNING...TREES AND POWERLINES WILL BE DOWNED AT LOWER
WIND SPEEDS THAN MIGHT OTHERWISE BE NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR
SHALLOW ROOTED TREES AS WELL.

&&

$$
000 
WWUS72 KFFC 092100
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EST WED DEC 9 2009

GAZ005>009-013>016-092300-
/O.CON.KFFC.HW.W.0005.000000T0000Z-091209T2300Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
400 PM EST WED DEC 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. A COLD DOME OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER
THE REGION THIS AFTERNOON AND EVENING BEHIND A COLD FRONT. THE
TIGHT PRESSURE GRADIENT WILL ALLOW WINDY CONDITIONS TO PERSIST
ACROSS NORTH GEORGIA INTO THE EVENING. ALTHOUGH BREEZY CONDITIONS
WILL CONTINUE THROUGH THE NIGHT...EXPECT THE WINDS TO DIMINISH
BELOW WARNING CRITERIA DURING THE EARLY EVENING HOURS. THEREFORE
THE HIGH WIND WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 6 PM
EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF
45 MPH OR MORE COULD TOPPLE TREES AND POWER LINES AS WELL AS CAUSE
PROPERTY DAMAGE.

&&

$$

GAZ001>004-011-012-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-092300-
/O.CON.KFFC.WI.Y.0024.000000T0000Z-091209T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
400 PM EST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A
COLD DOME OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION
THIS AFTERNOON AND EVENING BEHIND A COLD FRONT. THE TIGHT PRESSURE
GRADIENT WILL ALLOW BREEZY CONDITIONS TO PERSIST ACROSS NORTH AND
CENTRAL GEORGIA THROUGH THE EVENING. ALTHOUGH BREEZY CONDITIONS
WILL CONTINUE OVERNIGHT...EXPECT THE WINDS TO DIMINISH BELOW
ADVISORY CRITERIA DURING THE EARLY EVENING HOURS. THEREFORE THE
WIND ADVISORY WILL LIKELY BE ALLOWED TO EXPIRE AT 6 PM EST THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. THESE WINDS MAY DOWN WEAKENED OR
SHALLOW ROOTED TREES AS WELL.

&&

$$
000 
WWUS72 KFFC 092300
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EST WED DEC 9 2009

GAZ005>009-013>016-100000-
/O.EXP.KFFC.HW.W.0005.000000T0000Z-091209T2300Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
600 PM EST WED DEC 9 2009

...HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. ALTHOUGH
BREEZY CONDITIONS WILL CONTINUE OVERNIGHT... THE WINDS HAVE
STARTED TO DIMINISH BELOW WARNING CRITERIA AND EXPECT THIS TREND
TO CONTINUE THIS EVENING. THEREFORE THE HIGH WIND WARNING WILL
BE ALLOWED TO EXPIRE AT 6 PM EST THIS EVENING.


$$

GAZ001>004-011-012-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100000-
/O.EXP.KFFC.WI.Y.0024.000000T0000Z-091209T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
600 PM EST WED DEC 9 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING. ALTHOUGH
BREEZY CONDITIONS WILL CONTINUE OVERNIGHT... THE WINDS HAVE STARTED
TO DIMINISH BELOW ADVISORY CRITERIA AND THIS TREND IS EXPECTED TO
CONTINUE THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 6 PM EST THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Dec 8, 4:23 AM EST, 13 minutes earlier.

Area forecast discussion, Dec 8, 4:23 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 AM EST TUE DEC 8 2009

.SHORT TERM /TODAY THROUGH THURSDAY/...
A POWERFUL PACIFIC SYSTEM CROSSING THE SOUTHERN/CENTRAL ROCKIES
THIS MORNING WILL CROSS THE CONTINENTAL DIVIDE TODAY...WITH LEE
CYCLOGENESIS RESULTING IN A DEEPENING SURFACE LOW TRACKING FROM
OKLAHOMA TO MICHIGAN BY WEDNESDAY. A FRONTAL BOUNDARY ARCING FROM
THE TEXAS GULF COAST TO FLORIDA WILL BEGIN SURGING NORTHWARD
TODAY IN RESPONSE TO THIS STRENGTHENING CENTRAL U.S. LOW PRESSURE
SYSTEM. A 1025 MB HIGH CONTINUES TO NOSE INTO GEORGIA FROM THE
NORTHEAST CURRENTLY...WITH THE WEDGE BECOMING MORE FIRMLY
ENTRENCHED THIS MORNING. THIS IS BEST ILLUSTRATED BY THE EARLY
MORNING SURFACE TEMPERATURES IN THE UPPER 30S FROM AHN-PDK WITH
WARMER 40S AND 50S TO THE WEST AND SOUTH.

TEMPERATURES WILL HOLD STEADY IN AREAS THAT ARE SOLIDLY UNDER THE
WEDGE TODAY AS WIDESPREAD RAIN DEVELOPS DUE TO INCREASING
ISENTROPIC ASCENT AND APPROACHING RIGHT EXIT REGION OF 170 KT H2
JET STREAK. TEMPS STILL STEADY OR RISING TONIGHT AS 70 KT SSW LLJ
AXIS CROSSES GEORGIA...FORCING THE RETREAT OF THE WEDGE OUT OF ALL
BUT POSSIBLY NORTHEAST GA AND BRINGING STRONG SOUTH WINDS TO THE
NORTH GA MOUNTAINS. MOST OF OUR FORECAST AREA SHOULD BE IN/NEAR
THE WARM SECTOR BY LATE TONIGHT WITH MODELS SUGGESTING LIMITED BUT
SUFFICIENT INSTABILITY (CAPES GENERALLY 200-800 J/KG) FOR A FEW
SEVERE STORMS TONIGHT. WIND AND ISOLATED TORNADO RISK IS OUR
GREATEST CONCERN GIVEN VERY STRONG DEEP LAYER AND LOW LEVEL SHEAR.
HEAVY RAIN POTENTIAL STILL EXISTS...BUT NOT QUITE ENOUGH TO TIP
THE SCALES IN FAVOR OF A FLOOD WATCH AS RAIN LOOKS TO BE MODERATE
AND OVER A LONG ENOUGH TIME PERIOD TO PREVENT WIDESPREAD
PROBLEMS...WITH 1-3 INCH RAINFALL AMOUNTS POSSIBLE ESPECIALLY
NORTH.

INSTABILITY AXIS SHIFTS INTO CENTRAL GA WEDNESDAY MORNING WITH
COLD FRONT CLEARING EAST CENTRAL GA BY 21Z. HIGH PRESSURE
BUILDING IN QUICKLY FROM THE WEST WITH TIGHT PRESSURE GRADIENT
KEEPING WINDS STIFF THROUGH LATE WEDNESDAY. IN FACT...LATER SHIFTS
WILL LIKELY NEED TO EXPAND WIND ADVISORY INTO THE REST OF NORTH GA
FOR WEDNESDAY. THE HIGH CENTER WILL PASS NEAR TO OUR NORTH ON
THURSDAY...BRINGING LESSENING WINDS AND CLEAR SKIES.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
RETURN FLOW ON THE BACKSIDE OF THE HIGH WILL ALLOW MOISTURE BACK
INTO THE SOUTHEASTERN STATES ON FRIDAY AHEAD OF A GULF COASTAL
LOW. EXACT TIMING OF THIS SATURDAY LOW PRESSURE SYSTEM AND ANOTHER
PASSING THROUGH ON MONDAY ARE HANDLED SOMEWHAT DIFFERENTLY BY THE
GLOBAL MODELS/ENSEMBLES AS ONE WOULD EXPECT WITH THIS FAST AND
PROGRESSIVE ZONAL UPPER LEVEL PATTERN...SO TRIED TO BLEND THE
DIFFERENCES AND LEANED TOWARD A CONSENSUS FORECAST SOLUTION IN THE
EXTENDED. THERMAL FIELDS ARE CLOSER TOGETHER THAN LAST NIGHTS
MODELS IN THE EXTENDED...TRENDING TOWARD THE WARMER ECMWF. THIS
WOULD KEEP THE P-TYPE LIQUID FOR US AS H8 TEMPS LOOK TO BE FAIRLY
WELL ABOVE FREEZING.

RRH
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          44  43  62  36  52 / 100 100  50  10   5
ATLANTA         52  48  65  33  50 / 100 100  40  10   5
BLAIRSVILLE     46  44  54  25  42 / 100 100  40  10  10
CARTERSVILLE    48  48  60  29  47 / 100 100  40  10   5
COLUMBUS        57  55  72  39  55 /  90 100  50  10   5
GAINESVILLE     42  41  58  33  50 / 100 100  50  10   5
MACON           55  55  71  39  56 /  90  90  60  10   5
ROME            52  47  58  31  48 / 100 100  20  10  10
PEACHTREE CITY  54  49  64  32  51 / 100 100  40  10   5
VIDALIA         60  57  77  44  58 /  80  50  60  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST WEDNESDAY FOR
THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...
GILMER...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...
WHITE.

&&
Hazardous weather outlook, Dec 7, 5:45 AM EST, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 AM EST MON DEC 7 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
545 AM EST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
WEAKENING HIGH PRESSURE OVER THE REGION SHOULD CONTINUE TO KEEP
GEORGIA PRECIPITATION FREE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A DEVELOPING LOW PRESSURE SYSTEM WILL BRING PERIODS OF HEAVY RAIN
AND POSSIBLE FLOODING TO NORTH AND CENTRAL GEORGIA TUESDAY AND
TUESDAY NIGHT. THIS SAME SYSTEM ALSO HAS THE POTENTIAL TO BRING
SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ACROSS THE AREA WITH
IT TUESDAY NIGHT INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 3:28 PM ESTHigh Wind WarningFFCDawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more27 hr

Nearby

Wind Advisories in Georgia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.